MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM; ULTRASONIC SURGICAL DEVICE
Model Number T3925
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the investigation results, the event likely occurred due to the following mechanisms: 1.Only the distal end of the probe was pushed forcefully against the tissue while the output was activating, or the output was activating while twisting the scissors with grasping the tissue.This caused the probe to have cracks.2.A force was applied to the distal the probe, causing the probe to break at the cracks.3.A crack occurred in the probe due to "outputting while pressing only the tip of the probe firmly against the tissue" or "outputting while twisting the scissors while gripping the tissue." 4.A load was applied to the probe, and the probe broke from the crack.The grasping section might have been closed without grasping anything in between the grasping section and the distal end of the probe when the ultrasonic output was repeatedly activated, or it was not possible to confirm whether the tissue was completely resected when the ultrasonic output was repeatedly activated.These reasons likely contributed to the worn out grasping surface.It is likely that the wear on the gripping surface occurred because the gripping part was closed and ultrasound output was repeated when there was nothing being gripped between the gripping part and the tip of the probe or when it was not possible to confirm whether the gripped tissue had been severed.However, the exact cause could not be determined.The following is included in the instructions for use (ifu): "activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may be damaged by interference with the internal parts or load increases, which could result in the tip breaking and dropping it inside the body cavity.When outputting ultrasound, do not twist the insertion tube while gripping hard or thick tissue or turn the rotary knob.This may increase the load on the probe, which may cause it to break or come off, or the probe may come into contact with internal parts and be scratched, which may cause it to break or come off.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.This product is intended for soft tissues.Do not output ultrasound while the tip of the probe is gripping hard tissues such as bones or calcified tissues, or metal clips or other surgical equipment (such as a uterine manipulator).The probe may become too hot and break before the ultrasound output warning indicator light turns on or the warning sound sounds.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.Do not close the gripper and output when there is nothing being gripped between the gripper and the tip of the probe, or when you are unable to confirm that the gripped tissue has been severed.This may result in abnormal heat generation due to friction between the gripper and the tip of the probe, which may lead to damage, deformation, or falling off of the gripper, or severe wear on the gripping surface." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the tip of the ultrasonic curved scissors broke when the surgeon removed it from the body.The tip did not fall inside the customer's body.The issue occurred at the end of a therapeutic laparoscopic inguinal hernia repair.No delay to the procedure was reported.The procedure was completed using a similar device.There were no reports of patient harm.

Brand Name
SONOSURG CURVED SCISSORS,HF,INLINE GRIP,5MM X 19CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19615039
Report Number9614641-2024-01330
Device Sequence Number20368704
Product Code LFL
UDI-Device Identifier04953170235702
UDI-Public04953170235702
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3925
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSURG-G2 GENERATOR; T2H-C TRANSDUCER
Patient SexUnknown